Jump to content
Important Survey - Please Participate ×

Severe insomnia , diazepam taper


[wo...]

Recommended Posts

Hi  all , may 31st i started my taper - after trying to with draw abruptly for 5 days not in a good place at all .

At hospital  ( UK )  30 mg of diazepam as a maintenance dose , in just under 3 weeks  i was down to 10 mg per day which i then did for 5 days at a time the same with 9 mg  8 mg etc till i reached the last day of 4 mg sleeping less than an hour that night , them i continued onto the 3 mg for 5 days - and i did not sleep for a single minute in that 5 days ,  i went to my gp whom said it was just my insomnia resurfacing but then i was put back up to 5 mg  for 5 days which still did not help and STILL  did not sleep - in the middle of this ten days of sleeplessness i was so desperate to sleep i drank a pint of neat  brandy i normaly never drink but was in such a bad way , anyhow this just made me vomit but i got an hour or twos sleep - that was it in 10 days , after this my sleeplessness still continued i was now back up to 8 mg  daily in 3 days i didnt sleep  2 of them amd only 1 to 2 hours the 3rd night - then again still further no sleep - i have now been put up to 10 mg per  day  4 mg morning 2 mg afternoon  4 mg evening - still 3 days into this amount now still not a minutes sleep, i then tried nytol which gave me a couple of hours on two nights then did not work again then back to no sleep - things were getting desperate , now back at A and E  they put me on 50 mg of quetiapine  it worked for 1 night about 2 hrs then no further sleep then it was upt to 75  worked 1 night again 2 hrs then no sleep - this went on in this pattern  over 100mg  then 125 mg  also along with 15 mg of mirtazapine and the diazepam , nothing is working ive seen drs left right and centre and am now in deep deep despair  i cannot sleep at is 5 days since i last slept - i dont even get sleepy but iam extremely exhausted , ive slept well uner 30 hours since  july 19th , i feel ive exhausted all my options , ive tried every supplement out there valerian skull cap  passionflower everything , i am now in dire desperate state of physical exhaustion , can anyone please offer any advice re sleep  please ? , like i say i dont normaly drink or smoke or use caffeine , how can i get out this , 17th July is when things started to go really really bad .

Link to comment
Share on other sites

Hello, and welcome to the forum!  I'm sorry you're going through this, but unfortunately insomnia is one of the most common benzo withdrawal symptoms.  Also, you are doing a fast diazepam taper (30mg to 10mg in three weeks is fast) and that may be exacerbating this.  But, as bad as some symptoms can be they'll go away as you heal.  Time is the healer.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that. One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Insomnia Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

hi meagan918

since i was put on 10 mg i have been tapering at  1 mg every  14 days - but feel worse than ever i started on 8 mg 2 days  ago and i havent been able to sleep at all just on the diazepam , in the last 28 to 30 days i have had to have something else - but it has only worked once usually for an hour or two then its days and days of sleeplessness till i find something else , but a 1 or 2 hours of sleep per week is killing me .

Link to comment
Share on other sites

I'm in the same boat ! Haven't had any sleep in ages. NOTHING will put me asleep these days. Ever since I reinstated and reintroduced benzo's in my daily regimen my sleep got cut off totally at about 2 months in taking it. This is a year now and recently started back tapering. Had to stop the Valium because I have reached total tolerance with it, might as well take sugar pills to taper off. A couple of days ago I was so distressed and in despair I took 2 Lormetazepams and 2 Zolpidems (Ambien) and you know what ?? NOTHING !!! I might have been gone for 1 or 2 hours after taken the first 2, then got up and took 2 Zolpidems and again NOTHING !!!! That's when I finally realized I have to come off and come off fast before this stuff is going to ruin my whole life, like it's not been ruined enough already ....  :tickedoff:
Link to comment
Share on other sites

×
×
  • Create New...